2 weeks off statins but still sore mus... - Cholesterol Support

Cholesterol Support
8,518 members2,433 posts

2 weeks off statins but still sore muscles and feeling so tired.

georgiaemily
georgiaemily

any one know how long after stop taking statins you start to feel better, feel achey, sore and so tired.

27 Replies
oldestnewest

The side-effects of statins are insidious and often develop slowly. In my experience our bodies take many months to rid themselves of those effects, so be patient. You body, your muscles need to heal, to recover, to be nurtured back to good working order again. This takes time once they are no longer subject to the harmful influences of statins. Hang in there. Some people never fully recover, but you should be ok if you gave up soon after getting achey muscles.

Brendamary
Brendamary
in reply to Mish

I so agree with you - still have aches that I never had before statins but no one will agree to this...... even my husband says you never had these aches before statins???

I stopped takin statins 6 months ago and still have problems with the muscles in my right arm.

HiddenThis reply has been deleted
georgiaemily
georgiaemily
in reply to Hidden

I have been to the health shop today to get some vit d, magnesium, calcium tablets, also a tonic too, so will see if those help.

Any medication whic affects you will take some time to completely cler the body and sometimes they have really only emphasized other pain so it is hard to know if it goes. Gentle excercise of the muscles particularly swimming helps as the water takes your weight while you excercise. If I had my life again over again I would do everything in my power to own a small swimming pool or at least shares in one as that is where I get my biggest relief. Has your doctor said you can come off statins altogether or just take a break of 4/6 weeks and then try another.

He Said come off them altogether, but would never take them again, EVER. I am now on vit d , a tonic and magnesium to see if those help my muscles, feeling tired, I have thought about going swimming, i go to a gym but the way i feel at the moment i scared to go to gym as i can just about lift my arms and legs.

Swimming would be much easier because as the water takes a lot of your weight and if you tire you can just floar foat a while. I have a lot of pain in muscles, joints and bones but as long as it is not to cold find swimming relaxing. If you could afford to go abroad the warmth would do you the world of good and may set you on the road to recovery. I know insurance is a problem but I found a very reasonable company even though it is less than a year since my husband had his heart attack.

georgiaemily,

I'd predominantly chose to take Q10 and norwegian cod liver oil (it's better taken up by the body than omega 3 and other fishoils). the products you already take might help additionally but Q10 as I'm informed is the main key to eventual healing. in most cases you will heal, at least partially, from muscle damage.

I'm sorry for you it did not get better right away.

please take a high dosis of Q10 during the weeks to come at least. it's essential when you're damaged by statins.

I stopped the statin and immediately added Q10. My muscles partially (pain and stiffness) got better from day 5 on. musle weakness which was there much earlier and thus longer, not recognized as statin damage for a long time unfortunately, still is there.

good luck. hopefully you'll recover very soon.

HiddenThis reply has been deleted
georgiaemily
georgiaemily
in reply to Hidden

was you taking them for muscle pain. if so have you felt any benefit as yet

I felt better the next day, although it took a few weeks for me to have full sensation in legs, arms and face, i have since found out, that they can cause irrepairable muscle damage, is this a price to pay for a healthy life style which you find impossible to walk when on statins?

I have tried every statin on the market and suffered terrible side effects over the past approx 15 yrs,my specialist took me off any type of statins approx 1 yr ago and wrote in red pen across my notes that under no circumstances should i be given any more as it has caused irreparable damage to my muscles, and still after all this time my left arm is very painful and very weak.

can somebody tell me if statins are realy worth the trouble

No they are not worth the trouble go natural

from my experience -- no!

Hidden
Hidden

I have never been diagnosed with, or suffered from any type of heart disease but was peremptorily prescribed statins, first Simvastatin, then Rusuvastatin [Crestor] as the latter worked for my brother. It hasn't worked for me but has had worse effects than the Simvastatin. I've ceased taking Crestor now but feel tired, have had cramps, dizziness and muscle weaknes to the point that whereas I could easily complete a 5 mile walk before statins I can now only manage 2 miles and am in pain all the time. I feel as if my body has aged 20 years [I am 63]. I don't like to consider the damage to my muscles as irreparable but from what I have read here it seems it could be. Any advice would be welcome. What exactly is coQ10?

florence5
florence5
in reply to Hidden

Hi. How long is it since you stopped taking Crestor and how long did you take it?

I have found resolution or at least significant improvement in muscle pain 4-6 weeks after stopping a statin, but then the longest I have managed to take any of the five I have tried, was a few months. Although I was in a lot of pain when exercising, blood tests showed that I did not have raised creatine kinase levels, which meant that there was no sign of actual muscle damage. I have read that the median time to resolution of these side effects is 2.3 months.

There is a lot of information about CoQ10 and its relationship to statin drugs on the internet. It is an enzyme, which is normally produced by the body. Statins block the production of cholesterol but also block CoQ10 as they share the same pathway. CoQ10 is available as a supplement, which some people have found is helpful in counteracting the muscle pain caused by statins.

I hope you feel better soon.

Hidden
Hidden
in reply to florence5

Thank you for responding. I took the statin for about 5 - 6 months and thought something else was causing the dizziness and put the muscle pain down to my exercise routine - which never seemed to get easier but rather resulted in more pain. The muscle cramps were the clincher along with the feelings of anxiety that came from nowhere along with other psychological effects. I stopped the Statins a fortnight ago.

I've read a lot on here about C0Q10 so have just ordered it from Amazon so it will come on Monday. 2.3 months is better than than the years some people quote. Thank you for your good wishes.

Ronzol
Ronzol
in reply to Hidden

Has the COQ10 helped, and If so what strength are you taking? I started on 100mg two days ago and am wondering if they helped you, how long did it take.

I've been off statins (Crestor) for 6 weeks now after taking them for al,ost 6 months, and still have muscle aches and a feeling of weakness in my lower legs, worse when I'm tired. However, the stiffness is much better and walking has become much easier. I did start taking CoQ10 (200 mg) a few weeks ago, as well as 200 mg of vitamin D3 and magnesium.

broxbourne13
broxbourne13
in reply to Hidden

How you found if muscle damaged can be repaired

I had stents in feb 2014 been taking statins now my left hand is so weak cant even change gears in a car, neck hurts and memory problem, so I will stop few days , what can I eat or drink to build muscle fast

I have been off the Crestor for 3 weeks and some days are unbearale with the sore muscles and painful joints. I started with not feeling well and my cholesterol went up despite taking the drug. I was taking 5 mg for 2 years. I guess maybe I'm expecting too much to soon. The mornings are the worst, feeling like the muscles are seized up. Anyone here experienced this or know how long it takes for this to go away?

I have been off Crestor for 8 weeks, cramps have gone away but the hip joint pain is like a hot rod being driven down my femur. It has started to ease up but still a lot of pain the the femur especially at night when I lay down. I can only lay on each side or back for 10 min. I have been taking CoQ10 for 30 days, will probably continue it. Lipitor had the same effects on me. I was an active person, had a hip replaced 12 yr ago but at 65 used to fix fence, clear brush, and work on the farm 8 hrs all day. Now in 1 1/2 yrs I can do very little. That is bad stuff, why keep living if you cannot do anything.

You may also like...